Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 77, NWS Charleston, SC

August 25, 2000Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 25, 2000, 3:58 PM EDT for Allendale County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2000, 3:58 PM EDT (19:58 UTC)
Expired
Aug 25, 2000, 4:45 PM EDT
In force
47 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3819 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 251959
SVRCHS
SCC005-252045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT FRI AUG 25 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA.

* UNTIL 445 PM EDT.

* AT 358 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES
  NORTHWEST OF ULMER...OR ABOUT 9 MILES NORTH OF ALLENDALE...MOVING
  SOUTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ULMER.
  SEIGLING.
  SYCAMORE.
  ALLENDALE.

DIME SIZE HAIL OR LARGER AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.l

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3325 8122 3317 8142 3290 8129 3300 8105

WOODWORTH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:00 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 25, 3:00 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT FRI AUG 25 2000

PLENTY OF CONVECTION FIRING UP JUST S AND E OF THE CWA. WIDELY
SCATTERED SHRA NOW BEGINNING TO SHOW UP JUST N OF THE CWA IN
RESPONSE TO S/WV ENERGY. FOR TNGT...ONE S/WV MOVES OFF THE COAST AS
ANOTHER APPROACHES N PTNS LATE. WITH REMNANTS OF CD FNT OVER THE
MIDLANDS...AS WELL AS MOISTURE AND SOME CONVERGENCE OVER THE CWA...WL
HAVE TO CARRY SLGT CHC-CHC POPS FOR THIS EVE. ACROSS SC ZONES...WL
WORD MAINLY EVE AS S/WV ENERGY LATER TNGT CUD PRODUCE A FEW SHRA OVN.
FOR GA ZONES...WL WORD EVE TSRA.

WHATS LEFT OF CD FNT WL PUSH THRU THE AREA TNGT AS BUBBLE HIGH PRES
BUILDS JUST TO OUR N SAT/SAT NGT. LOOKING AT SOME LLVL MOISTURE
SAT WITH VERY DRY AIR ALOFT AND NO TRIGGER. EXPECT SOME CU BUT
NOT MUCH MORE. GUID POPS ARE VERY LOW AND WL NOT MENTION ANY PCPN.
NEXT CHC FOR PCPN WL COME SUN...MAINLY IN THE AFT AS ANOTHER S/WV
APPROACHES IN THE NW FLOW. MODEL TIMING VARIES WITH ETA/NGM
BRINGING ENERGY IN RATHER QUICKLY...BUT AVN HOLDING OFF TIL LATE
SUN/SUN NGT. WL CARRY SLGT CHC POPS ALL ZONES FOR THE AFT.

IN THE EXTENDED...WEAK COLD FRONT WL MOVE IN MON AND PERHAPS LINGER
INTO TUE AS IT DISSIPATES. WL LEAVE CHC POPS IN. BY WED...MAINLY
HIGH PRES IN CONTROL. WL KEEP DRY FOR NOW.

CWF...WINDS LESS THAN 10 KT OVER THE WATER THIS AFT. SWELLS ARE
GRADUALLY SUBSIDING. WL GO WITH WINDS 10 KT OR LESS THRU SAT AS SEAS
SUBSIDE TO 2-3 FT. AS HIGH PRES MOVES OFF THE COAST SAT NIGHT AND
SUN...SFC PG WL PICK BACK UP OUT OF THE S-SW TO 10-15 KT. WL CARRY
ISOLD TO WIDELY SCATTERED PCPN TNGT AS S/WV MOVES OFF THE COAST. NO
PCPN SAT THRU SUN...BUT WUD NOT BE SURPRISED IF SOMETHING APPROACHED
FROM THE NW LATE SUN.

PRELIM CCF
CHS BB 071/088 071/091 072 2031123
SAV BB 070/090 070/092 071 2021123
CHL BB 076/086 077/088 076 2031123
NBC BB 072/089 072/091 072 2031123
RBW BB 068/090 068/092 070 2031123b

.CHS...
SC...NONE.
GA...NONE.

TJR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:19 PM EDTTornado WarningCHSAllendale26 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.